Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A generalization of the Vietoris-Begle theorem


Authors: Jerzy Dydak and George Kozlowski
Journal: Proc. Amer. Math. Soc. 102 (1988), 209-212
MSC: Primary 55N05,; Secondary 55N20,55P20
DOI: https://doi.org/10.1090/S0002-9939-1988-0915746-0
MathSciNet review: 915746
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A theorem is proved which generalizes both the Vietoris-Begle theorem and the cell-like theorem for spaces of finite defomation dimension. The proof is geometric and uses a double mapping cylinder trick.


References [Enhancements On Off] (What's this?)

  • [D] Jerzy Dydak, An addendum to the Vietoris-Begle theorem, Topology Appl. 23 (1986), no. 1, 75–86. MR 849095, https://doi.org/10.1016/0166-8641(86)90018-0
  • [D-S$ _{1}$] J. J. Dydak and J. Segal, Strong shape theory, Dissertationes Math. 192 (1981), 1-42.
  • [D-S$ _{2}$] Jerzy Dydak and Jack Segal, Shape theory, Lecture Notes in Mathematics, vol. 688, Springer, Berlin, 1978. An introduction. MR 520227
  • [G] Brayton Gray, Homotopy theory, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1975. An introduction to algebraic topology; Pure and Applied Mathematics, Vol. 64. MR 0402714
  • [H] Sze-tsen Hu, Theory of retracts, Wayne State University Press, Detroit, 1965. MR 0181977
  • [K$ _{1}$] G. Kozlowski, Mapping theorems for homotopy,, Dissertation, University of Michigan, 1968 (University Microfilms, Ann Arbor, 1968).
  • [K$ _{2}$] -, Maps of ANR's determined on null sequences of AR's, Studies in Topology (Proc. Conf., Charlotte, N.C., March 1974). Academic Press, New York 1975, pp. 277-284.
  • [K$ _{3}$] -, Images of ANR's, Trans. Amer. Math. Soc. (to appear).
  • [K$ _{4}$] -, Postnikov systems in shape theory, Preliminary report, Notices Amer. Math. Soc. 24 (1977).
  • [S] Edwin H. Spanier, Algebraic topology, McGraw-Hill Book Co., New York-Toronto, Ont.-London, 1966. MR 0210112
  • [Sh] Richard B. Sher, Realizing cell-like maps in Euclidean space, General Topology and Appl. 2 (1972), 75–89. MR 0303546
  • [W] John J. Walsh, Dimension, cohomological dimension, and cell-like mappings, Shape theory and geometric topology (Dubrovnik, 1981) Lecture Notes in Math., vol. 870, Springer, Berlin-New York, 1981, pp. 105–118. MR 643526

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55N05,, 55N20,55P20

Retrieve articles in all journals with MSC: 55N05,, 55N20,55P20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0915746-0
Keywords: Vietoris-Begle theorem, double mapping cylinder, loop space
Article copyright: © Copyright 1988 American Mathematical Society